Open Access
Translator Disclaimer
1997 Stable approximations of a minimal surface problem with variational inequalities
M. Zuhair Nashed, Otmar Scherzer
Abstr. Appl. Anal. 2(1-2): 137-161 (1997). DOI: 10.1155/S1085337597000316

Abstract

In this paper we develop a new approach for the stable approximation of a minimal surface problem associated with a relaxed Dirichlet problem in the space BV(Ω) of functions of bounded variation. The problem can be reformulated as an unconstrained minimization problem of a functional 𝒥 on BV(Ω) defined by 𝒥(u)=𝒜(u)+Ω|TuΦ|, where 𝒜(u) is the “area integral” of u with respect to Ω,T is the “trace operator” from BV(Ω) into Li(Ω), and φ is the prescribed data on the boundary of Ω. We establish convergence and stability of approximate regularized solutions which are solutions of a family of variational inequalities. We also prove convergence of an iterative method based on Uzawa′s algorithm for implementation of our regularization procedure.

Citation

Download Citation

M. Zuhair Nashed. Otmar Scherzer. "Stable approximations of a minimal surface problem with variational inequalities." Abstr. Appl. Anal. 2 (1-2) 137 - 161, 1997. https://doi.org/10.1155/S1085337597000316

Information

Published: 1997
First available in Project Euclid: 7 April 2003

zbMATH: 0937.49020
MathSciNet: MR1604173
Digital Object Identifier: 10.1155/S1085337597000316

Subjects:
Primary: 49J40 , 49J45 , 49N60 , 49Q05 , 65K10
Secondary: 26A45 , 65J15 , 65J20

Keywords: bounded variation norm , Minimal surface problem , nondifferentiable optimization in nonreflexive spaces , relaxed Dirichlet problem , Uzawa′s algorithm , variational inequalities

Rights: Copyright © 1997 Hindawi

JOURNAL ARTICLE
25 PAGES


SHARE
Vol.2 • No. 1-2 • 1997
Back to Top